Alert archive / Michigan / Tornado Warnings in 2007

Tornado Warning 5, NWS Detroit, MI

July 9, 2007Sanilac County, Michigan

NWS Detroit, MI issued this tornado warning at Jul 9, 2007, 3:39 PM EDT for Sanilac County, Michigan. It was in force for 81 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2007, 3:39 PM EDT (19:39 UTC)
Expired
Jul 9, 2007, 5:00 PM EDT
In force
81 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Sanilac County, MI

The radar

The Detroit radar (KDTX), 109 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:15 PM EDTHAIL 0.75Palms, MI
Jul 9, 4:15 PM EDTHAIL 0.75W Palms, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 2:36 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDTX 091939
TORDTX
MIC151-092100-
/O.NEW.KDTX.TO.W.0005.070709T1939Z-070709T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 PM EDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  SANILAC COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 500 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF
  NEW GREENLEAF...OR ABOUT 16 MILES NORTHWEST OF SANDUSKY...MOVING
  EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  ARGYLE BY 345 PM EDT...
  6 MILES SOUTH OF TYRE BY 355 PM EDT...
  PALMS BY 400 PM EDT...
  DECKERVILLE...MINDEN AND 8 MILES NORTH OF MCGREGOR BY 405 PM EDT...
  RICHMONDVILLE AND FORESTVILLE BY 415 PM EDT...

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.

LAT...LON 4367 8311 4346 8310 4344 8256 4369 8262

$$

WAG / MANN
4 follow-up statements
000 
WWUS53 KDTX 091953
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT MON JUL 9 2007

MIC151-092100-
/O.CON.KDTX.TO.W.0005.000000T0000Z-070709T2100Z/
SANILAC MI-
353 PM EDT MON JUL 9 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SANILAC
COUNTY...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...LOCATED NEAR 
ARGYLE...OR ABOUT 12 MILES NORTHWEST OF SANDUSKY...MOVING EAST AT 25 
MPH.

THE TORNADO WILL BE NEAR...
  PALMS...DECKERVILLE...MINDEN AND 8 MILES NORTH OF MCGREGOR BY 410
  PM EDT...
  RICHMONDVILLE AND FORESTVILLE BY 425 PM EDT...
  7 MILES NORTH OF FORESTER BY 430 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 1 
INCH DIAMETER HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD SEEK SHELTER
IMMEDIATELY. MOVE INSIDE A BASEMENT...OR A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

LAT...LON 4367 8311 4346 8310 4344 8256 4369 8262

$$

WAG MANN
000 
WWUS53 KDTX 092007
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
407 PM EDT MON JUL 9 2007

MIC151-092100-
/O.CON.KDTX.TO.W.0005.000000T0000Z-070709T2100Z/
SANILAC MI-
407 PM EDT MON JUL 9 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SANILAC
COUNTY...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...LOCATED NEAR 
ARGYLE...OR ABOUT 11 MILES NORTH OF SANDUSKY...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  PALMS...6 MILES SOUTH OF MINDEN AND 7 MILES NORTH OF MCGREGOR BY
  415 PM EDT...
  DECKERVILLE BY 420 PM EDT...
  RICHMONDVILLE AND FORESTVILLE BY 435 PM EDT...
  FORESTER BY 440 PM EDT...

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.

LAT...LON 4367 8311 4346 8310 4344 8256 4369 8262

$$

MANN
000 
WWUS53 KDTX 092026
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT MON JUL 9 2007

MIC151-092100-
/O.CON.KDTX.TO.W.0005.000000T0000Z-070709T2100Z/
SANILAC MI-
426 PM EDT MON JUL 9 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SANILAC
COUNTY...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...LOCATED NEAR 
DECKERVILLE...OR ABOUT 12 MILES NORTHEAST OF SANDUSKY...MOVING EAST 
AT 25 MPH.

THE TORNADO WILL BE NEAR...
  RICHMONDVILLE AND 7 MILES SOUTH OF FORESTVILLE BY 435 PM EDT...
  FORESTER BY 440 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 1 
INCH DIAMETER HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 4367 8311 4346 8310 4344 8256 4369 8262

$$

MANN
000 
WWUS53 KDTX 092045
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT MON JUL 9 2007

MIC151-092100-
/O.CON.KDTX.TO.W.0005.000000T0000Z-070709T2100Z/
SANILAC MI-
445 PM EDT MON JUL 9 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SANILAC
COUNTY...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...LOCATED NEAR 
ARGYLE...OR ABOUT 11 MILES NORTH OF SANDUSKY...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  PALMS AND 6 MILES SOUTH OF MINDEN BY 455 PM EDT...
  7 MILES WEST OF RICHMONDVILLE AND 8 MILES SOUTHWEST OF FORESTVILLE
  BY 500 PM EDT...

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.

LAT...LON 4367 8298 4353 8297 4352 8258 4369 8262

$$

MANN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jul 9, 2:14 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 9, 2:14 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
214 PM EDT MON JUL 9 2007

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL RAPIDLY START TO DEVELOP AHEAD OF A
SLOW MOVING COLD FRONT LOCATED ACROSS NORTHERN LOWER MICHIGAN. SOME
THUNDERSTORMS ACROSS CENTRAL LOWER MICHIGAN WILL BE STRONG THIS
AFTERNOON WITH A SLIGHT CHANCE OF SEVERE WEATHER. HAVE INCLUDED A
TEMPO FOR MBS/FNT FOR LATE THIS AFTERNOON AND UPDATES WILL BE MADE
AS WE TIME THESE THUNDERSTORMS INTO THE TERMINALS. SOME SCATTERED
SHOWERS AND AN INCREASE IN CLOUD COVER IS EXPECTED TO PERSIST INTO
THIS EVENING AS THE FRONTAL BOUNDARY STALLS OVER THE AREA.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP ON
TUESDAY AS THE FRONT LIFTS BACK NORTH ACROSS LOWER MICHIGAN.

&&

.PREV DISCUSSION...ISSUED 1236 PM EDT MON JUL 9 2007

UPDATE...

FRONTAL BOUNDARY ACROSS NORTHERN LOWER MICHIGAN IS TAKING ITS TIME
PROGRESSING SOUTH ACROSS THE STATE TODAY. WATER VAPOR IMAGERY SHOWS
A WEAKENING SHORTWAVE APPROACHING LAKE SUPERIOR THAT WILL SLOWLY
PUSH THIS FRONTAL BOUNDARY TOWARDS CENTRAL LOWER MICHIGAN BY MID
AFTERNOON. THE 12Z DTX SOUNDING REVEALED A STRONG CAP IN PLACE NEAR
700MB WHILE THE 12Z APX SOUNDING SHOWED TEMPERATURES RUNNING NEARLY
4C COOLER AT THE SAME LAYER. THIS STRONG CAP IN PLACE ACROSS THE
SOUTHERN HALF OF OUR CWA WILL LIKELY PREVENT THUNDERSTORMS FROM
DEVELOPING SOUTH OF ABOUT I-69 THIS AFTERNOON. TO THE NORTH...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP AS
THE 850-700MB FRONT STARTS TO CATCH UP TO THE SURFACE BOUNDARY. WILL
EXPECT TO SEE SOME ENHANCED LOW LEVEL CONVERGENCE ACROSS OUR
NORTHERN COUNTIES THIS AFTERNOON AS WINDS ACROSS LAKE HURON SHIFT
AROUND TO THE NORTH AND TRY TO BRING A LAKE BREEZE IN. DIFFERENTIAL
HEATING MAY ALSO PLAY A ROLE IN HELPING TO INITIATE CONVECTION AS
CLOUDS CONTINUE TO INCREASE JUST NORTHWEST OF THIS AREA.

LATEST SPC MESOANALYSIS SHOWS UP TO 1500 J/KG OF 100MB ML CAPE WITH
THE CIN QUICKLY ERODING. DEWPOINTS ARE POOLING ALONG THE SURFACE
BOUNDARY WITH VALUES REMAINING NEAR 70 AND HIGHS STILL EXPECTED TO
PEAK IN THE MID TO UPPER 80S. WILL EXPECT TO SEE A FEW STRONG TO
SEVERE STORMS DEVELOP ACROSS THIS AREA BY MID TO LATE AFTERNOON AS
MID LEVELS START TO COOL AND LAPSE RATES INCREASE. 0-6KM SHEAR WILL
BE IN THE 40-50 KNOT RANGE WITH SLIGHTLY BACKED FLOW AT THE SURFACE.
FORECAST STILL APPEARS ON TRACK AND WILL EXPECT TO SEE THUNDERSTORMS
STARTING TO DEVELOP AFTER 2 PM.
PREV DISCUSSION...ISSUED 355 AM EDT MON JUL 9 2007

SHORT TERM...TODAY

THE 07Z SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY EXTENDING FROM THE
NORTHERN GREAT LAKES TO THE CENTRAL PLAINS. CONVECTION HAS BEEN
FIRING ALONG THIS BOUNDARY THROUGH THE NIGHT. MEANWHILE...SOUTHERN
MICHIGAN HAS REMAINED FREE OF CONVECTION THROUGH THE NIGHT THANKS TO
THE MID LEVEL CAP ASSOCIATED WITH THE STRONG RIDGE OVER THE OHIO
VALLEY. THE COLD FRONT IS FORECAST TO DROP SOUTH ACROSS THE FORECAST
AREA THIS AFTERNOON AND EVENING AS AN UPPER LOW ROTATES INTO
NORTHERN QUEBEC. THIS WILL SEND THE LOW LEVEL THERMAL RIDGE FROM
CENTRAL MI INTO FAR SOUTHERN MI TODAY. AN EARLIER FROPA...ALONG WITH
MORE CLOUD COVER...SHOULD KEEP MAX TEMPS IN THE UPPER 80S/LOWER 90S
TODAY ACROSS THE SAGINAW VALLEY AND THUMB. GUIDANCE MAX TEMPS STILL
HOWEVER SUPPORT MAX TEMPS IN THE MID 90S ACROSS THE DETROIT AREA AND
POINTS SOUTH. WHILE MODEL SOUNDINGS DO INDICATE DEWPOINTS DROPPING A
BIT AT DETROIT WITH AFTERNOON HEATING...THERE SHOULD BE AN AXIS OF
HIGHER SURFACE DEWPOINTS POOLED ALONG AND AHEAD OF THE APPROACHING
FRONT WHICH SHOULD CAUSE SURFACE DEWPOINTS TO BE A LITTLE HIGHER
THAN YESTERDAY. THIS WILL SEND AFTERNOON HEAT INDICES CLOSE TO 100
AROUND DETROIT. HAVE THEREFORE ISSUED A HEAT ADVISORY ALONG AND
SOUTH OF THE M 59 CORRIDOR.

THE ENTIRE FORECAST AREA ALSO REMAINS IN A SLIGHT RISK FOR SEVERE
WEATHER TODAY. SOME LOWER TROPOSPHERIC FRONTAL FORCING WITHIN THE
ENTRANCE REGION OF A 60KT 500MB JET SHOULD HELP ERODE THE CAP ACROSS
THE SAGINAW VALLEY BY EARLY AFTERNOON...TOUCHING OFF CONVECTION. THE
ACTUAL SURFACE FRONT MAY STRUGGLE TO INITIATE CONVECTION AS IT TRIES
TO MOVES SOUTH DURING THE AFTERNOON. MODELS DO HOWEVER INDICATE A
GRADUAL COOLING OF THE MID LEVELS FROM NORTH TO SOUTH...WHICH SHOULD
HELP ERODE THE CAPPING INVERSION DURING THE COURSE OF THE AFTERNOON.
MODEL SOUNDINGS INDICATE THE POTENTIAL FOR SURFACE BASED CAPE TO
APPROACH 2500-3K J/KG BY AFTERNOON. THIS COUPLED WITH RELATIVELY
STRONG MID LEVEL WINDS FOR JULY /0-6KM BULK SHEAR IS FORECAST TO
RANGE FROM 25KTS NEAR DETROIT TO 50KTS NEAR SAGINAW/ SHOULD PROMOTE
STRONG THUNDERSTORM UPDRAFTS CAPABLE OF DAMAGING WINDS AND LARGE
HAIL. HAVE INCREASED POPS ACROSS THE SAGINAW VALLEY AND THUMB...BUT
DROPPED POPS TO SLIGHT CHANCE AROUND DETROIT AS THERE IS CONCERN THE
FRONT WILL NEVER MAKE IT THAT FAR SOUTH BY EVENING.

LONG TERM...MONDAY NIGHT THROUGH SUNDAY

QUASI ZONAL FLOW ACROSS THE NORTHERN TIER STATES AND THE CWA/S
PROXIMITY TO THE NORTHERN PERIPHERY OF UPPER LEVEL RIDGING WILL KEEP
AN ACTIVE WEATHER PATTERN GOING FOR THE EARLY WORK WEEK.

CONVECTION IS ANTICIPATED AT THE ONSET OF THE FORECAST PERIOD WITH
SOUTHERN MICHIGAN LYING UNDERNEATH THE EDGE OF A SIGNIFICANT MID
LEVEL CAP. A COMBINATION OF MODERATE TO POSSIBLY STRONG
INSTABILITY...A SLOW MOVING/STALLING 850MB THETA E GRADIENT...AND
AN INCOMING TROPOPAUSE UNDULATION FROM THE SOUTHWEST (SHEARED FROM
OKLAHOMA PV ANOMALY) WILL PROVIDE PLENTY OF INGREDIENTS FOR
THUNDERSTORMS INTO THE OVERNIGHT. THE AFOREMENTIONED 850MB THETA E
GRADIENT WILL STALL OVER THE CWA THROUGH TUESDAY AFTERNOON
PROVIDING A CONTINUED FOCUS FOR INITIATION BEFORE REORGANIZING
NORTH OF LAKE HURON IN RESPONSE TO WESTERN ONTARIO CYCLOGENESIS.
AS A RESULT HAVE CONTINUED THE HIGH TO LOW CHANCE POPS THROUGH
TUESDAY. EXPECTING A LULL IN ACTIVITY FROM ROUGHLY MONDAY 06UTC
THROUGH TUESDAY MORNING WITH NOCTURNAL COOLING. THEN...AFTERNOON
DESTABILIZATION TUESDAY WITHIN THE WARM SECTOR WILL AGAIN PROVIDE
A SUITABLE ENVIRONMENT FOR THUNDERSTORMS. MAIN DETERRENT TO
WIDESPREAD COVERAGE WILL BE A LACK OF ANY SIGNIFICANT SURFACE
BOUNDARY.

ONTO THE TOPIC OF THUNDERSTORM STRENGTH. EXPECTING ANY
THUNDERSTORMS EARLY TOMORROW EVENING/NIGHT TO HAVE THE POTENTIAL
OF BEING SEVERE. PRIMARY RISK WILL BE LARGE HAIL (FAT NATURE OF
CAPE DESPITE HIGH FREEZING LEVELS)...STRONG WINDS (INVERTED V/HIGH
INSTABILITY) AND TORRENTIAL RAINFALL (PWATS GREATER THAN 1.5
INCHES/STALLING FRONT). ATTM...THE THUNDERSTORMS ON TUESDAY
MORNING/AFTERNOON ARE NOT EXPECTED TO BECOME SEVERE (WEAKER
INSTABILITY/WIND PROFILE).

SECOND MAIN EVENT TO HAPPEN TUESDAY NIGHT AS UNSEASONABLY STRONG
COLD FRONT BLASTS THROUGH THE STATE. THE 1000-500MB HEIGHT FALL/RISE
COUPLET WITH THIS SYSTEM IS UNCOMMON FOR THIS TIME OF YEAR COMBINED
WITH THE DEGREE OF COOLING BEHIND COLD FRONT SHOULD YIELD A STRONG
FRONTAL CIRCULATION. MAIN DYNAMICS WILL REMAIN NORTH OF AREA BUT CWA
IS STILL INFLUENCED WITH HEIGHT FALLS. A LITTLE EARLY TO MAKE A
DETERMINATION OF SEVERITY WITH A QUESTIONABLE AIRMASS FROM EARLIER
AFTERNOON CONVECTION AND THE OBVIOUS TIME OF DAY ISSUE. THE
THREAT FOR PRECIPITATION FROM THIS SYSTEM SHOULD END AROUND 12UTC
WEDNESDAY.

TEMPERATURES WERE AGAIN RAISED FOR TUESDAY WITH READINGS NEAR 90 FOR
FLINT TO PORT HURON SOUTHWARD AND MID 80S FOR SAGINAW AND THUMB.
ANTICIPATED COOLER AIRMASS WEDNESDAY ON WILL GIVE COMFORTABLE HIGH
TEMPERATURES IN THE MID TO UPPER 70S FOR THE DURATION OF THE WORK
WEEK. WITH UNCERTAINTY IN THE MODELS AT THE END OF THE WEEK THE
OPERATIONAL 00 UTC GFS WAS DISREGARDED.

MARINE...

A SURFACE FRONT WILL MOVE FROM LAKE HURON THIS MORNING TO SOUTHERN
LOWER MICHIGAN BY THIS EVENING. THIS FRONT WILL TRIGGER SCATTERED
STRONG TO SEVERE THUNDERSTORMS TODAY. THE GREATEST CONCENTRATION OF
THUNDERSTORMS IS EXPECTED TO BE ACROSS SOUTHERN LAKE
HURON...PARTICULARLY SAGINAW BAY. THIS FRONT WILL STALL OVER
SOUTHERN MICHIGAN TONIGHT...THEN LIFT NORTH AS A WARM FRONT ON
TUESDAY AS LOW PRESSURE MOVES INTO NORTHERN LAKE HURON. THIS SYSTEM
WILL SEND A STRONG COLD FRONT THROUGH THE REGION TUESDAY NIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 PM MONDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....KEK
UPDATE...KEK
SHORT TERM...CONSIDINE
LONG TERM....CB
MARINE.......CONSIDINE

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 9, 4:40 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
440 AM EDT MON JUL 9 2007

MIZ047>049-053>055-060>063-100845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
440 AM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS. THE BEST
CHANCES FOR THUNDERSTORMS WILL BE BETWEEN NOON AND 8 PM ACROSS THE
SAGINAW VALLEY AND THUMB...AND BETWEEN 4 PM AND MIDNIGHT ALONG THE
INTERSTATE 69 CORRIDOR. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER.
ANY THUNDERSTORM THAT DEVELOPS TODAY WILL PRODUCE INTENSE RAINFALL
AND FREQUENT CLOUD TO GROUND LIGHTNING. STORMS WILL MOVE TO THE
EAST AT 20 MPH. A SLOW MOVING COLD FRONT WILL SLIDE SOUTH ACROSS
THE REGION TODAY...PROVIDING THE FOCUS FOR THUNDERSTORM
DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
MORNING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN GREAT
LAKES. THIS SYSTEM WILL SEND A WARM FRONT ACROSS THE REGION ON
TUESDAY...THEN A STRONG COLD FRONT INTO THE AREA LATE TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

MIZ068>070-075-076-082-083-100845-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
440 AM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING. PLEASE
REFER TO THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR MORE
DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT. THE REGION IS IN A SLIGHT RISK FOR SEVERE WEATHER WITH
THESE THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE
BETWEEN 7 PM AND 2 AM. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL THREE QUARTERS OF AN INCH
IN DIAMETER. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE INTENSE
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS
WILL MOVE TO THE EAST AT 10 MPH. A COLD FRONT WILL MOVE INTO
SOUTHERN MICHIGAN TONIGHT. THIS FRONT WILL TRIGGER THUNDERSTORM
DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
MORNING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN GREAT
LAKES. THIS SYSTEM WILL SEND A WARM FRONT ACROSS THE REGION ON
TUESDAY...THEN A STRONG COLD FRONT INTO THE AREA LATE TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-100845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
440 AM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS. THE BEST
CHANCES FOR THUNDERSTORMS WILL BE BETWEEN NOON AND 8 PM OVER LAKE
HURON...AND BETWEEN 6 PM AND 2 AM OVER LAKE ST CLAIR AND LAKE
ERIE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. ANY THUNDERSTORM
THAT DEVELOPS TODAY WILL PRODUCE INTENSE RAINFALL AND FREQUENT
CLOUD TO WATER LIGHTNING. OVER LAKE HURON...THUNDERSTORMS WILL MOVE
TO THE EAST AT 20 MPH. MEANWHILE...STORM MOVEMENT WILL ONLY BE 10
MPH ON LAKES ST CLAIR AND ERIE. A SLOW MOVING COLD FRONT WILL SLIDE
SOUTH ACROSS THE REGION TODAY...PROVIDING THE FOCUS FOR THUNDERSTORM
DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
MORNING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN GREAT
LAKES. THIS SYSTEM WILL SEND A WARM FRONT ACROSS THE REGION ON
TUESDAY...THEN A STRONG COLD FRONT INTO THE AREA LATE TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

CONSIDINE

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 9, 2:49 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
249 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     MIDLAND                 43.62N 84.23W
07/09/2007                   MIDLAND            MI   LAW ENFORCEMENT

            A LARGE TREE LIMB DOWN ACROSS THE ROAD AT THE
            INTERSECTION OF MAIN AND POST.

&&

HATZOS
Local storm report, Jul 9, 3:11 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
311 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             2 ESE MIDLAND           43.61N 84.20W
07/09/2007  E0.75 INCH       MIDLAND            MI   TRAINED SPOTTER

            PENNY SIZED HAIL WAS REPORTED ON JAMES SAVAGE ROAD
            BETWEEN WALDO AND SAGINAW ROADS.

&&

JDS

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:50 AM EDTHeat AdvisoryDTXLenawee, Livingston, Macomb, Monroe, Oakland, Washtenaw and 1 more12 hr
Jul 9, 2:35 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw51 min
Jul 9, 2:38 PM EDTSpecial Marine WarningDTX65 min
Jul 9, 3:04 PM EDTSevere Thunderstorm WarningDTXTuscola71 min
Jul 9, 3:34 PM EDTTornado WarningDTXTuscola56 min
Jul 9, 3:51 PM EDTSevere Thunderstorm WarningDTXBay25 min
Jul 9, 4:00 PM EDTSpecial Marine WarningDTX60 min
Jul 9, 4:12 PM EDTSpecial Marine WarningDTX93 min
Jul 9, 4:25 PM EDTSevere Thunderstorm WarningDTXSaginaw48 min
Jul 9, 4:53 PM EDTSpecial Marine WarningDTX97 min

Nearby

Tornado Warnings in Michigan, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.